# SDR CA110307007

- Difficulty date: March 1, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 152
- Aircraft time: 16,932 hours
- Engine: Lyc O235L2C
- Propeller: Mcauly 1A103TCM
- System (JASC): 7170 · Engine Drains
- Part: Breather Tube
- Part number: 040034313
- Condition: Clogged
- Location: Engine
- Part time: 16,941 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) THE PILOT NOTICED SMOKE IN THE CABIN DURING FLIGHT AND DECLARED AND EMERGENCY LANDING.  UPON INSPECTION IT WAS NOTED THAT THE ENGINE BREATHER TUBE HAD BEEN PLUGGED SOLID WITH ICE WHICH PRESSURIZED THE ENGINE CRANKCASE CAUSING THE FRONT CRANKSHAFT OIL SEAL TO BE PUSHED OUT.  THIS SENT ENGINE OIL OUT THE FRONT OF THE ENGINE WHICH DRIPPED ALL OVER THE INSIDE OF THE ENGINE COMPARTMENT CAUSING OIL TO BURN ON THE EXHAUST PIPES WHICH CONTRIBUTED THE SMELL IN THE COCKPIT THAT THE PILOT SMELLED.  THE ACFT WINDSHIELD AND AIRFRAME WAS COVERED IN OIL AND ENGINE OIL LEVEL WAS LOW.  HAD THE ACFT HAD THIS PROBLEM AWAY FROM AN AIRPORT, THE ENGINE WOULD HAVE RUN OUT OF OIL AND WOULD OF HAD TO LAND ELSEWHERE.  THERE IS A SECONDARY HOLE DRILLED 8" UP FROM THE BOTTOM OF THE BREATHER TUBE WHICH IS A SMALLER DIAMETER THAN THE BOTTOM MAIN HOLE, WE ARE NOT SURE AT THIS POINT IF THE SECONDARY HOLD WAS PLUGGED AS WELL OF IF JUST THE BOTTOM HOLD BEING PLUGGED WOULD BE ENOUGH TO CAUSE THE FRONT CRANKSHAFT SEAL TO BE PUSHED OUT.  FOR FURTHER INFORMATION REF CADORS 2011CX0667 AND W/O YAV-697.
